MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM
Model Number PFA-100 SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The customer has replaced the o-ring, the cleaning pad, and the trigger solution on the pfa-100 system.The black parking seal was in tact and not deteriorated.The customer is planning to send the pfa-100 system for repairs.Siemens is investigating the issue.
 
Event or Problem Description
Two discordant, falsely elevated platelet function assay collagen-epinephrine (pfa col epi) results and two discordant, falsely elevated platelet function assay collagen-adenosine diphosphate (pfa col adp) results were obtained on a patient sample on a pfa-100 system (serial number: 2174).The results were flagged with "maximum test time exceeded" flags.The discordant results were reported to the physician(s).A new sample from the same patient was run for pfa col epi and pfa col adp on an alternate pfa-100 system, both resulting lower.The repeat results were reported, as the correct results, to the physician(s).A discordant, falsely elevated pfa col epi result and a discordant, falsely elevated pfa col adp result were obtained on another sample from a different patient.The results were flagged with "maximum test time exceeded" flags.The discordant results were reported to the physician(s).The same sample was repeated for pfa col epi and pfa col adp on an alternate pfa-100 system, both resulting lower.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pfa col epi and pfa col adp results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00063 on 20-sep-2021.Additional information (03-nov-2021): the customer's pfa-100 system was sent to siemens for repairs.Siemens service performed a preventative maintenance, lubricated the syringe, replaced the o-ring, parking seal, syringe pump motor, carousel cover and reflective pads, keypad printer and printer pcb, solenoid pump, power supply, vacuum tubing, and air tubing, and aligned and verified the code sensor and trigger dispense tube.The service report indicated that the failure found was a faulty syringe pump motor.The system was operational after being returned to the customer.The cause of the event was a faulty syringe pump motor.Sections h3 and h6 were updated to reflect the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
PFA-100 SYSTEM
Common Device Name
PFA-100 SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
BIT ANALYTICAL INSTRUMENTS GMBH
registration number: 300360107
am kronberger hang 3
schwalbach, 65824
GM   65824
Manufacturer Contact
christopher aebig
511 benedict ave
tarrytown, NY 10591
9144153450
MDR Report Key12497059
Report Number9610806-2021-00063
Device Sequence Number3439273
Product Code JOZ
UDI-Device Identifier00842768024870
UDI-Public00842768024870
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K060489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFA-100 SYSTEM
Device Catalogue Number10444868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown